Alert archive / Kansas / River Flood Warnings in 2015
River Flood Warning 92, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 3, 2015, 1:52 PM CDT for Atchison County, Kansas. It took effect at Jun 3, 2015, 5:21 PM CDT. It was in force for 28 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2015, 1:52 PM CDT (18:52 UTC)
- In effect from
- Jun 3, 2015, 5:21 PM CDT
- Expired
- Jun 4, 2015, 8:52 PM CDT
- In force
- 28 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Atchison County, KS
The radar
The Topeka radar (KTWX), 81 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Delaware River (KS) near Muscotah (MSCK1). The gauge peaked at 27.65 ft at Jun 5, 2015, 7:00 AM CDT.
- Action stage
- 22 ft
- Minor stage
- 27 ft
- Moderate stage
- 28 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06890100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
521
WGUS43 KEAX 031852
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
152 PM CDT WED JUN 3 2015
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...Kansas...
Blackwater River at Valley City affecting Johnson and Pettis
Counties.
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
Delaware River near Muscotah affecting Atchison County.
Fishing River near Mosby affecting Clay and Ray Counties.
Little Platte River at Smithville affecting Clay and Platte
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC101-159-041852-
/O.NEW.KEAX.FL.W.0090.150603T2147Z-150605T2220Z/
/VLYM7.2.ER.150603T2147Z.150604T0600Z.150604T2220Z.NO/
152 PM CDT WED JUN 3 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Blackwater River at Valley City.
* until Friday afternoon.
* At 1:00 PM Wednesday the stage was 17.4 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 28.0 feet by early Thursday morning. The
river will fall below flood stage by Thursday afternoon.
* At 25.0 feet...County Highway E near Valley City and Highway 23
near the Perry State Wildlife Area are under water.
* At 22.0 feet...Woodlands and farm fields along the river begin to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Valley City 22 17.4 Wed 01 PM 28.0 early Thursday morning
&&
LAT...LON 3894 9342 3882 9361 3882 9368 3891 9361 3899 9348
$$
MOC053-195-041851-
/O.NEW.KEAX.FL.W.0091.150605T0820Z-150607T2244Z/
/BLVM7.1.ER.150605T0820Z.150606T0600Z.150606T2244Z.NO/
152 PM CDT WED JUN 3 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Blackwater River near Blue Lick.
* from late Thursday night to Sunday afternoon.
* At 1:45 PM Wednesday the stage was 11.5 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday morning and continue to
rise to near 27.0 feet by early Saturday morning. The river will
fall below flood stage by Saturday afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 11.5 Wed 02 PM 27.0 early Saturday morning
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
KSC005-041851-
/O.NEW.KEAX.FL.W.0092.150603T2221Z-150605T0152Z/
/MSCK1.1.ER.150603T2221Z.150604T0000Z.150604T0152Z.NO/
152 PM CDT WED JUN 3 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Delaware River near Muscotah.
* from this afternoon to Thursday evening.
* At 1:46 PM Wednesday the stage was 25.9 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 27.5 feet by this evening. The river will
fall below flood stage by this evening.
* At 27.0 feet...The east approach to the County Road bridge over the
Delaware River around 2.2 miles south of Muscotah is overtopped by
flood waters. Flooding of low-lying pasture and cropland also
occurs.
&&
Latest
Location FS Stage Day/Time Forecast
Delaware River
Muscotah 27 25.9 Wed 02 PM 27.5 this evening
&&
LAT...LON 3957 9557 3957 9550 3937 9547 3937 9554 3945 9556
$$
MOC047-177-041851-
/O.NEW.KEAX.FL.W.0093.150603T2127Z-150604T2234Z/
/MBYM7.1.ER.150603T2127Z.150603T2200Z.150603T2234Z.NO/
152 PM CDT WED JUN 3 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Fishing River near Mosby.
* until Thursday afternoon.
* At 1:32 PM Wednesday the stage was 13.0 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 18.2 feet by late this afternoon. The
river will fall below flood stage by late this afternoon.
* At 18.0 feet...Fields near mosby flood and a low-water crossing on
west road is impassable.
&&
Latest
Location FS Stage Day/Time Forecast
Fishing River
Mosby 18 13.0 Wed 02 PM 18.2 late this afternoon
&&
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417
$$
MOC047-165-041851-
/O.NEW.KEAX.FL.W.0094.150603T1854Z-150604T2131Z/
/SMHM7.1.ER.150603T1854Z.150603T2000Z.150603T2131Z.NO/
152 PM CDT WED JUN 3 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Little Platte River at Smithville.
* until Thursday afternoon.
* At 1:30 PM Wednesday the stage was 26.4 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 27.6 feet by late this afternoon. The river will fall
below flood stage by late this afternoon.
&&
Latest
Location FS Stage Day/Time Forecast
Little Platte River
Smithville 27 26.4 Wed 01 PM 27.6 late this afternoon
&&
LAT...LON 3938 9457 3939 9466 3940 9467 3941 9464 3941 9457
$$1 follow-up statement
956
WGUS83 KEAX 040054
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
754 PM CDT WED JUN 3 2015
...The Flood Warning is cancelled for the following rivers in
Kansas...Missouri...
Delaware River near Muscotah affecting Atchison County.
Little Platte River at Smithville affecting Clay and Platte
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
KSC005-040124-
/O.CAN.KEAX.FL.W.0092.000000T0000Z-150605T0152Z/
/MSCK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
754 PM CDT WED JUN 3 2015
The Flood Warning is cancelled for
The Delaware River near Muscotah.
* At 7:45 PM Wednesday the stage was 25.5 feet.
* Flood stage is 27.0 feet.
* Forecast...The river crested below flood stage at 26.1 feet. The
river will continue to fall to 12.1 feet by Friday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Delaware River
Muscotah 27 25.5 Wed 08 PM 23.9 early Thursday morning
&&
LAT...LON 3957 9557 3957 9550 3937 9547 3937 9554 3945 9556
$$
MOC047-165-040124-
/O.CAN.KEAX.FL.W.0094.000000T0000Z-150605T0019Z/
/SMHM7.1.ER.150603T1844Z.150603T2045Z.150603T2347Z.NO/
754 PM CDT WED JUN 3 2015
The Flood Warning is cancelled for
The Little Platte River at Smithville.
* At 7:30 PM Wednesday the stage was 26.0 feet.
* Flood stage is 27.0 feet.
* Fell below flood stage at 6:47 PM Wednesday.
* Forecast...The river will continue to fall to 15.2 feet by Friday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Little Platte River
Smithville 27 26.0 Wed 07 PM 24.5 Friday evening
&&
LAT...LON 3938 9457 3939 9466 3940 9467 3941 9464 3941 9457
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 3, 12:50 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 3, 12:50 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1250 PM CDT Wed Jun 3 2015 .UPDATE... Issued at 951 AM CDT WED JUN 3 2015 Slowly decaying convective system sagging toward the Missouri River is being fed by a weakening LLJ which is pumping copious moisture into it, with precipitable water amounts as high as 1.75" Since the LLJ is weakening, believe this area of rain should begin to lose steam through the rest of the morning. However, airmass is favorable for very heavy rainfall rates and some parts of northeast Johnson County KS into Jackson County have reported rates over 4" per hour at times. This is leading to a heightened concern for flooding this morning particularly near the I-70 corridor from Lafayette County westward into northeast KS. Have already issued a flash flood warning for these areas where up to 2" of rain have fallen in the past hour with another 1" to 2" on the way through early afternoon. && .DISCUSSION... Issued at 413 AM CDT WED JUN 3 2015 Wednesday marks the start of probably a fairly active period for thunderstorm activity. The first bits of thunderstorms are currently on the radar in the form of some pulsy storms likely in response to a low level jet convergence across northwest Missouri. Conditions aren't incredibly supportive of robust convection, but SPC Mesoanalysis across NW Missouri indicates around 500 to 1000 J/kg of MU Cape, with perhaps 20 to 25 kts of shear. So conditions are there for one or more of these storms to become strong, with perhaps some small hail, but large, damaging storms are not anticipated with this activity. Then across eastern Nebraska, a large complex is diving southeast into far southeast Nebraska and northwest Missouri. This storm will run into the same limiting conditions mentioned for the storm activity to its southeast, but it should still at least make it into far northwestern Missouri with some gusty winds and some heavy rain. One thing favoring higher impacts with this complex as it moves southeast are the high PWAT values in place. While the parameters dictating strength are limiting it's possible that the heavy rain could bring some flooding to already swollen rivers and streams and saturated soils. Focus then shifts to later today, with uncertain convective evolution. The aforementioned complex will likely lay down an outflow boundary generally across southern Nebraska or northern Kansas. This boundary will likely be the focus for afternoon convective initiation once the sky clears out and insolation can destabilize the atmosphere. The best low level convergence and mid level flow, both conducive to organized storm formation will be west of the forecast area, likely across either south central Nebraska or north central Kansas. This area of convergence will drop off with eastward extent, and likely cause the CWA to miss a majority of the higher impact storms. That being said, as the evening wears on the storms will likely congeal into a complex and move eastward into far eastern Kansas and western Missouri. As the complex moves east it should have plenty of moisture to work with as well as instability, but it will run out of the better mid level flow and low level flow looks pretty veered, so at this point, it does not appear that any complex that forms tonight will spread eastward with severe weather ambitions. Rather, the high PWAT might be conducive to heavy rain and perhaps some flooding. 06z NAM struggles to move any robust convection into the area tonight, but conceptually it seems that once a cold pool is established that the complex will run east into the forecast area for tonight. For Thursday the mid level ridge looks to establish itself over the southern and central plains, with the axis generally running from central Iowa southwestward into NE Oklahoma. A lack of any obvious triggering mechanism for daytime storm activity precludes very high confidence for storm activity during the day on Thursday, however with the mid level flow generally in the 20 to 40 kt range out of the west along the apex of the ridge any convection that forms to the west, either over the High Plains or in the Central/Northern Plains could roll right along the mid level flow and through the forecast area, so the area could see several MCS's roll through over the next several nights as the mid level ridging feature does not move over that time span. While the specific severe weather threats are difficult to nail down at this time, the repeated chances for heavy rain will bring a concern for some flooding, since local streams are still swollen from recent rains, and soils are rather saturated. Once we get to early next week a bit of a more continental air mass will move into the area and the mid level flow will take on more of a Great Lakes trough appearance, which will diminish the chances for rain. for early next week. Could see MCS pattern reload for middle to end of next week with moisture moving back in and mid level flow picking back up. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1245 CDT WED JUN 3 2015 TSRA moving through the terminals towards east southeast. Upstream conditions will bring VFR to terminals until the next system develops along boundary left over from earlier convection along with developing synoptic low pressure and associated surface trough in southeast Kansas with bring VCTS around 03Z tonight. Some uncertainty in timing and location will prohibit TEMPO group for now...but will monitor closely as afternoon and evening progress and observational data supports updates. Winds will move around to the southeast after storms exit and will be variable in vicinity of storms later this evening. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && UPDATE...Hawblitzel DISCUSSION...Leighton AVIATION...Adolphson
Hazardous weather outlook, Jun 3, 1:23 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 123 PM CDT WED JUN 3 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041830- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 123 PM CDT WED JUN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT TONIGHT...A SECOND ROUND OF THUNDERSTORMS IS EXPECTED. DUE TO SIGNIFICANT RAINFALL EARLIER THIS MORNING...FLOODING AND FLASH FLOODING WILL ONCE AGAIN BECOME A CONCERN AS GROUND IS ONCE AGAIN SATURATED. SEVERAL STORMS COULD BE STRONG TO SEVERE WITH GUSTY WINDS...HAIL...AND PERHAPS AN ISOLATED TORNADO. THESE STORMS WILL MOVE EAST TONIGHT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERAL CHANCES FOR THUNDERSTORMS WILL BE PRESENT THROUGH THE END OF THE WEEK AND INTO THE WEEKEND. TOO EARLY TO NARROW DOWN THE SEVERE WEATHER CHANCES...BUT HEAVY RAIN WILL BE POSSIBLE WHICH COULD BRING PERIODS OF FLOODING. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Jun 3, 12:20 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1220 PM CDT WED JUN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 AM FLASH FLOOD 4 S ALBANY 40.19N 94.33W
06/03/2015 GENTRY MO 911 CALL CENTER
HWY 85 PARTIALLY CLOSED DUE TO FLOODING.
&&
PMURRAYLocal storm report, Jun 3, 1:02 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
102 PM CDT WED JUN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM FLOOD 1 N PLEASANT HILL 38.80N 94.27W
06/03/2015 CASS MO LAW ENFORCEMENT
2 TO 3 INCHES OF WATER FLOWING ACROSS 7 HIGHWAY NEAR
HENLEY DRIVE.
&&
SAWLocal storm report, Jun 3, 1:33 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
133 PM CDT WED JUN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM FLASH FLOOD 1 SE FARLEY 39.27N 94.82W
06/03/2015 PLATTE MO LAW ENFORCEMENT
45 HIGHWAY BETWEEN FARLEY HAMPTON ROAD AND NW JONES MEYER
ROAD IS CLOSED DUE TO FLASH FLOOD
&&
ADOLPHSONLocal storm report, Jun 3, 1:38 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
138 PM CDT WED JUN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HEAVY RAIN KANSAS CITY INTL ARPT 39.30N 94.72W
06/03/2015 M2.25 INCH PLATTE MO ASOS
&&
PMURRAYLocal storm report, Jun 3, 1:48 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
148 PM CDT WED JUN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM TSTM WND DMG 2 NE PLATTE CITY 39.39N 94.76W
06/03/2015 PLATTE MO LAW ENFORCEMENT
HH HIGHWAY AND BETHEL RD CLOSED DUE TO TREES INTO POWER
LINES OVER THE ROADWAY
&&
ADOLPHSONLocal storm report, Jun 3, 1:51 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
151 PM CDT WED JUN 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM FLASH FLOOD 5 S PLATTE CITY 39.30N 94.78W
06/03/2015 PLATTE MO LAW ENFORCEMENT
HILLSBORO RD SOUTH LANTER LANE CLOSED DUE TO CULVERT BLOW
OUT FROM FLASH FLOOD
&&
ADOLPHSONThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 9:28 AM CDT | Flash Flood Warning | EAX | Johnson, Wyandotte | 6 hr |
| Jun 3, 10:36 AM CDT | Flash Flood Warning | EAX | Johnson, Leavenworth, Wyandotte | 6 hr |
| Jun 3, 11:59 AM CDT | Areal Flood Advisory | EAX | Johnson, Miami | 4 hr |
| Jun 3, 2:12 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 4 days |
| Jun 3, 2:33 PM CDT | Flash Flood Watch | EAX | Atchison, Doniphan, Johnson, Leavenworth, Miami, Wyandotte | 69 hr |
Nearby
River Flood Warnings in Kansas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.